Medical questions & health advice by board certified doctors
"Can pelvic lumps cause genitals to lose pigmentation?"
I have a pelvic lump that I am somewhat worried about, especially now that my genitals have been losing their color. I don't know what the lump is but I assumed it was not serious - but now I notice that my labia are getting very pale, which makes me wonder if it's a complication of the lump. Is that possible?
There can be several causes of lumps and losing of pigmentation of the genitals. Many of these should be evaluated by a doctor. The doctors who will be qualified to discuss these issues with you include your primary care doctor or your OB / GYN doctor. It is difficult from your description to tell where the "lump" is but I will assume that it is on the labia, near where you say the labia are getting pale. There are several causes of lumps in this region, including Bartholin's and Skene's gland cysts. Both of these are benign conditions unless the become infected. Genital warts can sometimes appear as a lump, but are often actually growth on top of the skin. It is unlikely that the paleness of the labia are related to this growth. Sometimes irritation of the labia, either from chafing, an allergic reaction, or a fungal infection can cause a pale appearance to the labia. Often these conditions are associated with itching or reddened, inflamed skin. As always, the diagnosis and the management of your specific condition will require a physical examination by your personal physician. Scheduling an office visit with your primary care doctor or your OB / GYN doctor is recommended.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.